News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: adderall effect on possible fibro pains???


 shorrocks - Tue Sep 23, 2008 9:48 pm

Hi, I will try to make this short. I have taken adderall since January 2007, different doses, the highest was 30 mg 2x a day. In March 2008 I started to down dose the Adderall due to irritability. At this time I started to have some muscle aches but nothing terrible. I then in April 2008 had a very bad virus that had a multitude of symptoms, including cardiac, which my then 7 year old son also experienced. I ultimately stoped taking Adderall completely in May 2008. I really had no problems doing that. However I ended up with every possible symptom of Fibromyalgia and then some. I had numerous blood work ups, visited many doctors, especially the rhuemotologist, labs, xrays, cardiologist, podiatrist etc. Then at the end of July, I was getting ready for a family vacation and was very much tired and in severe pain, when I got the idea to take 10mg of Adderall. I did this a few mornings in a row. The amazing thing is that the unbelievable pain I had been experiencing for months vanished. I did not make an Adderall connection until I stopped taking it again, due to having a stress test at my cardiologists, within 6 days of stopping it the horrible symptoms were all back. I suffered for about 3 days and then decided to take the Adderall again, 10mg in the A.M. and again like magic all pain vanished. My psychiatrist is aware of this and has no answers. I cannot possible beleive that I am the only human being on this planet to have experienced this "miracle". I am at this time taking the adderall 10mg 2xs a day and have been symptom free for weeks. How do I make a decision to be in pain or have cranky episodes??? Why is this happening, what is the adderall and pain relief connection, and what can I do to be pain free, but also not irritable when the adderall wears off?? Did the use of Adderall in the first place Almost 2 years ago cause this physical horror? I need answers. Thank you
 Debbie Miller, RN - Fri Oct 03, 2008 9:26 am

User avatar Hello,
Fibromyalgia is a mystery. It is real but we don't know what causes it. I have never heard of such a relationship but if the Adderall helps, why not use it? I think you are saying the problem with irritability comes if you do not take it, right? So, if you do, you are pain-free. Every person responds to drugs differently - that's one reason there are so many varieties of meds to treat the same conditions. If this helps you, I see no reason to stop using it but it is very doubtful this is the cause of the original problem. If so, we would be seeing such a pattern with others and suspicion would arise. I am glad you have discussed this with your psychiatrist so if there are concerns your doctor can be on top of it.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here